Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 10, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Apr 16, 2011, 10:23 PM EDT for Dare County, Hyde County, North Carolina. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2011, 10:23 PM EDT (02:23 UTC)
- Expired
- Apr 16, 2011, 11:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 126 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 10:25 PM EDT | TSTM WND DMG | Ocracoke, NC | POWERLINES DOWN ON OCRACOKE ISLAND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 12:02 PM EDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 2.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2506 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 576 m²/s²
- 0-3 km storm-relative helicity
- 688 m²/s²
- Significant tornado parameter
- 9.2
- Supercell composite
- 37.9
The text
As transmitted, in the capitals the NWS used until 2016.
806
WUUS52 KMHX 170223
SVRMHX
NCC055-095-170300-
/O.NEW.KMHX.SV.W.0010.110417T0223Z-110417T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1023 PM EDT SAT APR 16 2011
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DARE COUNTY IN EASTERN NORTH CAROLINA
EXTREME SOUTHEASTERN HYDE COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 1100 PM EDT
* AT 1015 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORMS 11 MILES SOUTHEAST OF ENGELHARD...MOVING
NORTHEAST AT 50 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58
MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
OCRACOKE...HATTERAS...
BUXTON...AVON...SALVO...WAVES...
RODANTHE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING
FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3523 7552 3518 7578 3506 7602 3506 7603
3513 7599 3512 7596 3520 7574 3524 7569
3523 7566 3525 7561 3527 7562 3530 7566
3527 7559 3529 7552 3562 7548 3578 7554
3580 7559 3587 7557 3562 7545
TIME...MOT...LOC 0220Z 242DEG 44KT 3539 7581
$$
DAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 9:27 PM EDT, 56 minutes earlier.
Area forecast discussion, Apr 16, 9:27 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
927 PM EDT SAT APR 16 2011
.SYNOPSIS...
A STRONG COLD FRONT WITH PLENTIFUL MOISTURE AND STRONG WINDS WILL
CROSS THE REGION TONIGHT. HIGH PRESSURE WILL BUILD IN FROM THE
WEST SUNDAY AND MONDAY...THEN SLIDE OFFSHORE TUESDAY WHILE
CONTINUING TO INFLUENCE THE WEATHER THROUGH MID WEEK. A COLD FRONT
IS EXPECTED TO PUSH ACROSS THE REGION THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 920 PM SATURDAY...EXTENDED TOR WATCH 150 UNTIL 11 PM FOR E OF
HWY 17. SQUALL LINE STILL MOVING ACROSS ERN HALF OF CWA AND SVR WX
THREAT WILL CONTINUE ANOTHER COUPLE OF HOURS. CLEARED POPS WRN
SECTIONS AND ADJUSTED CLOUDS BASED ON LATEST STLT. CONTINUED WIND
ADVSY COAST...EXPIRED AT 8 PM INLAND.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
AS OF 2 PM SATURDAY...THE COLD FRONT IS PROGGED TO BE ABOUT 150 MI
E OF CAPE HATTERAS AT THE START OF THE SHORT TERM WITH SFC HIGH
PRES CENTERED ACROSS THE DEEP SOUTH. THE HIGH WILL QUICKLY MOVE
EWD TO A POSITION OFF THE SE COAST SUN NIGHT WHILE AN UPPER
LOW ACROSS THE ERN GREAT LAKES WILL LIFT NEWD INTO THE CANADIAN
MARITIMES WITH ZONAL FLOW DEVELOPING ACROSS MUCH OF THE ERN CONUS.
MAINLY CLEAR SKIES ARE EXPECTED WITH A MUCH DRIER AIRMASS IN
PLACE SUNDAY. LOW LEVEL THICKNESSES SUPPORT HIGHS AROUND 70S
INLAND BUT EXPECT M60S NEAR THE COAST. LOWS SUN NIGHT EXPECTED IN
THE M/U40S INLAND TO L/M50S ALONG THE COAST WITH LIGHT SLY RETURN
FLOW DEVELOPING AS THE SFC HIGH MOVES OFFSHORE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AS OF 2 PM SATURDAY...HIGH PRES CENTERED ACROSS THE WRN ATLANTIC
WILL CONTINUE TO RIDGE INTO THE SERN STATES INTO EARLY WED. ZONAL
FLOW CONTINUES ALOFT MON/MON NIGHT...THEN WILL SEE UPPER RIDGING
BUILD ACROSS SERN CONUS COASTAL SECTIONS AND WRN ATLANTIC TUE INTO
WED IN ADVANCE OF A MID LEVEL SHORTWAVE AND ACCOMPANYING SFC LOW
STRENGTHENING ACROSS THE CENTRAL PLAINS LIFTING INTO THE GREAT
LAKES. FAIR WEATHER IS EXPECTED TO DOMINATE WITH SLY FLOW BRINGING
A GRADUAL WARMING TREND. HIGHS MON EXPECTED AROUND 75-80 INLAND
AND 70-75 NEAR THE COAST. TEMPS WARM INTO THE L-M80S TUE AND WED
INLAND WITH MAINLY L/M70S EXPECTED TO CONTINUE NEAR THE COAST.
THE AFOREMENTIONED LOW PRES SYSTEM ACROSS THE GREAT LAKES WILL
CONTINUE TO LIFT TO THE NE WED NIGHT AND THU WITH A SFC COLD FRONT
PUSHING SE INTO THE REGION. THERE STILL REMAINS SOME UNCERTAINTY
WITH THE TIMING OF THE FRONT BUT MODELS SEEM TO BE COMING INTO
BETTER AGREEMENT WITH THE PASSAGE OCCURRING ON THU. MODELS
SUGGESTING THE FRONT WILL STALL NEAR THE NC/SC BORDER THU NIGHT
AND FRI...THEN LIFT N AS A WARM FRONT BY SAT WITH SLY FLOW
STRENGTHENING ACROSS THE REGION. HAVE INCREASED POPS ON THU TO
CHANCE BUT WILL ONLY ADVERTISE SLIGHT CHANCE THU NIGHT THROUGH
SAT. A WARM DAY IS STILL LIKELY THU IN ADVANCE OF THE FRONT BUT
WILL ULTIMATELY DEPEND ON THE FRONTAL TIMING AND FOR NOW AM
FORECASTING U70S/L80S INLAND TO 70-75 COAST. NELY FLOW WILL LIKELY
RESULT IN COOLER TEMPS FRI...MAINLY IN THE 70S INLAND AND M60S
COAST. SLY RETURN FLOW EXPECTED TO BRING A WARMING TREND NEXT
WEEKEND.
&&
.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /TONIGHT THROUGH SUNDAY/...
AS OF 740 PM SATURDAY...NUMEROUS STRONG TO SVR TSTMS OVER AREA AT
CURRENT TIME WILL CONTINUE MOVING E-NE NEXT FEW HOURS...EXPECTED TO
CLEAR TAF SITES 02-04Z. GUSTY SOUTHERLY WINDS WILL SHIFT TO WESTERLY
AND DIMINISH TO 15 KT OR LESS WITH PASSAGE OF SFC FRONT 04Z-06Z.
CLEARING AND DRYING BEHIND FROPA WITH VFR PREVAILING OVERNIGHT
THROUGH SUNDAY.
LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 2 PM SATURDAY...MAINLY VFR CONDITIONS WILL BE PREDOMINATE
THROUGH WED BUT CAN'T RULE OUT PATCHY EARLY MORNING FOG MID WEEK.
A FRONT IS PROGGED TO PUSH INTO THE REGION THU WHICH COULD BRING
REDUCED CIGS AND SHOWERS TO THE TERMINALS.
&&
.MARINE...
SHORT TERM /TONIGHT/...
AS OF 920 PM...CONTINUE GALES ALL WATERS UNTIL FRONT MOVES ACROSS
AREA 04Z-06Z. SEAS SHOULD PEAK NEXT FEW HOURS...THEN BEGIN TO
SUBSIDE. FCST GENERALLY ON TRACK.
LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 2PM SATURDAY...THE COLD FRONT IS PROGGED TO BE ABOUT 150 MI
E OF CAPE HATTERAS AROUND DAYBREAK SUN MORNING WITH HIGH PRES
BUILDING IN FROM THE W. WLY FLOW WILL START AROUND 15-20 KT BUT
WILL QUICKLY DROP TO AROUND 10 KTS BY MID DAY. COULD SEE SOME
LINGERING 6-7 FT SEAS ACROSS THE OUTER PORTIONS OF THE WATERS
EARLY SUN BUT EXPECTED SEAS TO SUBSIDE TO BELOW SCA CRITERIA ALL
WATERS AROUND MID DAY SUN.
HIGH PRES WILL BE CENTERED ACROSS THE WRN ATLANTIC MON INTO WED
WITH S/SWLY FLOW GENERALLY AROUND 10-15 KT THROUGH TUE
MORNING...THEN WILL SEE WINDS GRADUALLY INCREASE TO 15-20 KT TUE
NIGHT AND WED AS GRADIENTS TIGHTEN IN ADVANCE OF A FRONT
APPROACHING FROM THE NW. WAVES EXPECTED TO GENERALLY BE 2-4 FT
THROUGH TUE MORNING...THEN BUILD GRADUALLY UP TO 6-7 FT WED. THE
FRONT IS NOW PROGGED TO PUSH ACROSS THE WATERS ON THU WITH WINDS
SHIFTING TO NELY AROUND 15 KT BY THU EVE.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 2 AM EDT SUNDAY FOR NCZ095-098-103-
104.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NCZ047-081-095-
103-104.
MARINE...GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR AMZ130-135-150-152-
154-156-158.
&&
SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...SK
LONG TERM...SK
AVIATION...JBM/SK
MARINE...JBM/SKHazardous weather outlook, Apr 16, 9:26 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 926 PM EDT SAT APR 16 2011 NCZ029-044-079-090-091-180130- MARTIN-PITT-GREENE-DUPLIN-LENOIR- 926 PM EDT SAT APR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ045-046-080-092>094-180130- WASHINGTON-TYRRELL-BEAUFORT-JONES-CRAVEN-PAMLICO- 926 PM EDT SAT APR 16 2011 ...TORNADO WATCH 150 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ095-180130- CARTERET- 926 PM EDT SAT APR 16 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 150 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HIGH SURF ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ104-180130- OUTER BANKS HYDE- 926 PM EDT SAT APR 16 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 150 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HIGH SURF ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ103-180130- OUTER BANKS DARE- 926 PM EDT SAT APR 16 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 150 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HIGH SURF ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ047-081-180130- MAINLAND DARE-MAINLAND HYDE- 926 PM EDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 150 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ098-180130- ONSLOW- 926 PM EDT SAT APR 16 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY... ...TORNADO WATCH 150 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 16, 9:24 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
924 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM TSTM WND GST EAST LAKE 35.87N 75.96W
04/16/2011 M66 MPH DARE NC MESONET
OBSERVED 57 KT WIND GUST ON THE WEATHERFLOW MESONET
NETWORK
&&
EVENT NUMBER MHX1100239
BMELENDEZLocal storm report, Apr 16, 9:51 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
951 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM TSTM WND DMG 5 SSE COLUMBIA 35.85N 76.22W
04/16/2011 TYRRELL NC PUBLIC
TREES DOWN ACROSS HWY 64 NEAR BURTON SHELL RD. RELAYED
FROM 911 CENTER
&&
EVENT NUMBER MHX1100240
BMELENDEZLocal storm report, Apr 16, 9:55 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
955 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM TSTM WND DMG 6 ENE COLUMBIA 35.95N 76.15W
04/16/2011 TYRRELL NC PUBLIC
TREES AND POWER POLES DOWN ON OLD HWY 64
&&
EVENT NUMBER MHX1100241
BMELENDEZLocal storm report, Apr 16, 9:57 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
957 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM TSTM WND DMG 5 ENE COLUMBIA 35.95N 76.17W
04/16/2011 TYRRELL NC PUBLIC
TREES DOWN ACROSS HWY 64E NEAR OLD HWY 64
&&
EVENT NUMBER MHX1100242
BMELENDEZLocal storm report, Apr 16, 9:58 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
958 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM NON-TSTM WND DMG GREENVILLE 35.60N 77.37W
04/16/2011 PITT NC TRAINED SPOTTER
TREE DOWN ON VEHICLE BLOCKING TRAFFIC AT THE
INTERSECTION OF FIRE TOWER RD AND ARLINGTON RD IN
GREENVILLE
0300 PM NON-TSTM WND DMG 1 N ELM GROVE 35.16N 77.54W
04/16/2011 LENOIR NC PUBLIC
REPORT OF ROOF BLOWN OFF HOUSE ON JOE WILLIAMS ROAD.
RELAYED FROM 911 CENTER
0300 PM NON-TSTM WND DMG 1 NNE TRINITY WOODS 35.32N 77.64W
04/16/2011 LENOIR NC PUBLIC
TREE BLOWN DOWN AND FELL THROUGH MOBILE HOME ON GREEN
ACRES DRIVE. RELAYED FROM 911 CENTER
0508 PM TSTM WND DMG LA GRANGE 35.31N 77.79W
04/16/2011 LENOIR NC PUBLIC
TURKEY BARN DESTROYED ON TURKEY FARM ROAD. TIME
ESTIMATED FROM RADAR.
0512 PM TORNADO FAISON 35.12N 78.14W
04/16/2011 DUPLIN NC TRAINED SPOTTER
TRAINED SPOTTER REPORTED A TORNADO ON THE GROUND IN
FAISON NEAR DAVID BRYANT RD AND WADE DAUGHTRY RD.
0512 PM HAIL 2 NNE SHINE 35.47N 77.78W
04/16/2011 M0.88 INCH GREENE NC TRAINED SPOTTER
0542 PM HAIL 2 W SNOW HILL 35.45N 77.71W
04/16/2011 E1.75 INCH GREENE NC AMATEUR RADIO
GOLF BALL SIZED HAIL NEAR SNOW HILL
0550 PM HAIL 2 WSW CONTENTNEA 35.49N 77.77W
04/16/2011 M2.75 INCH GREENE NC AMATEUR RADIO
0555 PM TSTM WND DMG KENANSVILLE 34.96N 77.97W
04/16/2011 DUPLIN NC EMERGENCY MNGR
MULTIPLE TREES DOWN
0555 PM TORNADO SNOW HILL 35.45N 77.67W
04/16/2011 GREENE NC TRAINED SPOTTER
3 HOUSES DESTROYED AT THE INTERSECTION OF HWY 91 AND
MIDDLE SCHOOL ROAD
0559 PM HAIL 1 NW FARMVILLE 35.61N 77.60W
04/16/2011 E1.00 INCH PITT NC AMATEUR RADIO
0600 PM TSTM WND DMG FARMVILLE 35.59N 77.59W
04/16/2011 PITT NC TRAINED SPOTTER
MULTIPLE TREES DOWN
0601 PM TORNADO SNOW HILL 35.45N 77.67W
04/16/2011 GREENE NC AMATEUR RADIO
ANDYS RESTAURANT DESTROYED
0615 PM TSTM WND DMG BELVOIR 35.71N 77.46W
04/16/2011 PITT NC PUBLIC
HOUSE DAMAGE AND CARPORT BLOWN OUT
0620 PM TORNADO FARMVILLE 35.59N 77.59W
04/16/2011 PITT NC TRAINED SPOTTER
TREES DOWN. TWISTED SHEET METAL.
0620 PM TORNADO FARMVILLE 35.59N 77.59W
04/16/2011 PITT NC TRAINED SPOTTER
5 HOMES WITH STRUCTURAL DAMAGE. VEHICLE TIPPED ONTO ITS
SIDE. INTERSECTION OF HWY264 AND HWY258
0640 PM TSTM WND DMG FARMVILLE 35.59N 77.59W
04/16/2011 PITT NC 911 CALL CENTER
2 HOMES DESTROYED
0642 PM TORNADO HAMILTON 35.94N 77.21W
04/16/2011 MARTIN NC LAW ENFORCEMENT
MULTIPLE TORNADOS ON THE GROUND
0644 PM TSTM WND DMG 2 ESE HAW BRANCH 34.93N 77.60W
04/16/2011 ONSLOW NC LAW ENFORCEMENT
SEVERAL HOMES DAMAGED AT INTERSECTION OF KINSTON HWY
AND WARREN TAYLOR RD. TIME ESTIMATED FROM RADAR
0700 PM TSTM WND DMG 2 SSE OAK CITY 35.94N 77.29W
04/16/2011 MARTIN NC PUBLIC
TREES DOWN ALONG HWY 42. RELAYED FROM 911 CENTER
0710 PM HAIL HAMILTON 35.94N 77.21W
04/16/2011 M1.00 INCH MARTIN NC TRAINED SPOTTER
0711 PM TORNADO 2 ESE COMBS FORK 35.05N 77.48W
04/16/2011 JONES NC PUBLIC
HOME DESTROYED. RELAYED FROM 911 CENTER
0713 PM TORNADO HARGETTS CROSSROADS 35.00N 77.64W
04/16/2011 JONES NC PUBLIC
TORNADO ON THE GROUND NEAR HWY 258
0725 PM TSTM WND DMG COMFORT 35.01N 77.48W
04/16/2011 JONES NC LAW ENFORCEMENT
HWY 41 CLOSED DUE TO DEBRIS
0741 PM HAIL 3 W VANCEBORO 35.30N 77.21W
04/16/2011 E1.00 INCH CRAVEN NC PUBLIC
QUARTER SIZE HAIL OBSERVED WEST OF VANCEBORO
0748 PM TORNADO 3 NNW VANCEBORO 35.34N 77.18W
04/16/2011 CRAVEN NC PUBLIC
TORNADO SPOTTED ON GROUND. RELAYED FROM 911 CENTER.
0804 PM TSTM WND DMG 2 WSW MCCONNELL 35.44N 77.05W
04/16/2011 BEAUFORT NC PUBLIC
LIMBS DOWN. RELAYED FROM 911 CENTER
0811 PM TSTM WND DMG JACKSONVILLE 34.76N 77.40W
04/16/2011 ONSLOW NC TRAINED SPOTTER
SPOTTER REPORTED WIND GUST TO 70 MPH AND POSSIBLY A
BRIEF TORNADO TOUCHDOWN AT A BOJANGLES ON HWY 24 IN
JACKSONVILLE
0817 PM TORNADO JACKSONVILLE 34.76N 77.40W
04/16/2011 ONSLOW NC PUBLIC
PUBLIC REPORTS OF TORNADO TOUCHED DOWN IN THE PINEY
GREEN AREA
0818 PM TORNADO CAMP LEJEUNE 34.70N 77.37W
04/16/2011 ONSLOW NC PUBLIC
PUBLIC REPORTS TORNADO TOUCHED DOWN IN CAMP LEJEUNE.
0832 PM HAIL MAYSVILLE 34.90N 77.23W
04/16/2011 E1.25 INCH JONES NC PUBLIC
HALF DOLLAR TO QUARTER SIZE HAIL REPORTED BY PUBLIC AT
RIGGS RD IN MAYESVILLE.
0847 PM TORNADO RIVERDALE 34.99N 77.00W
04/16/2011 CRAVEN NC TRAINED SPOTTER
SPOTTER REPORTED ROOF OFF HOME IN FALCON LANDING IN
RIVERDALE.
0900 PM HAIL HAVELOCK 34.89N 76.93W
04/16/2011 M1.00 INCH CRAVEN NC PUBLIC
ONE INCH HAIL REPORTED BY PUBLIC IN HAVELOCK
0903 PM HAIL HAVELOCK 34.89N 76.93W
04/16/2011 E1.00 INCH CRAVEN NC PUBLIC
ONE-INCH HAIL REPORTED AT THE BACK GATE OF CHERRY POINT
0919 PM TSTM WND GST EAST LAKE 35.87N 75.96W
04/16/2011 M66 MPH DARE NC MESONET
OBSERVED 57 KT WIND GUST ON THE WEATHERFLOW MESONET
NETWORK
0921 PM TSTM WND DMG 5 SSE COLUMBIA 35.85N 76.22W
04/16/2011 TYRRELL NC PUBLIC
TREES DOWN ACROSS HWY 64 NEAR BURTON SHELL RD. RELAYED
FROM 911 CENTER
0934 PM TSTM WND DMG 5 ENE COLUMBIA 35.95N 76.17W
04/16/2011 TYRRELL NC PUBLIC
TREES DOWN ACROSS HWY 64E NEAR OLD HWY 64
0936 PM TSTM WND DMG 6 ENE COLUMBIA 35.95N 76.15W
04/16/2011 TYRRELL NC PUBLIC
TREES AND POWER POLES DOWN ON OLD HWY 64
&&
EVENT NUMBER MHX1100205 MHX1100206 MHX1100207 MHX1100216 MHX1100208
MHX1100209 MHX1100210 MHX1100211 MHX1100214 MHX1100218 MHX1100212
MHX1100215 MHX1100213 MHX1100219 MHX1100217 MHX1100222 MHX1100221
MHX1100220 MHX1100228 MHX1100225 MHX1100224 MHX1100226 MHX1100223
MHX1100227 MHX1100229 MHX1100230 MHX1100231 MHX1100235 MHX1100233
MHX1100232 MHX1100234 MHX1100237 MHX1100236 MHX1100238 MHX1100239
MHX1100240 MHX1100242 MHX1100241
BMELENDEZLocal storm report, Apr 16, 10:16 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1016 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG VANDEMERE 35.19N 76.66W
04/16/2011 PAMLICO NC PUBLIC
LARGE TREE DOWN
&&
EVENT NUMBER MHX1100243
BMELENDEZThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:14 PM EDT | Tornado Warning | MHX | Carteret, Craven, Jones, Onslow | 46 min |
| Apr 16, 8:22 PM EDT | Special Marine Warning | MHX | 37 min | |
| Apr 16, 8:23 PM EDT | Tornado Warning | MHX | Beaufort, Hyde, Tyrrell, Washington | 52 min |
| Apr 16, 8:40 PM EDT | Tornado Warning | MHX | Beaufort, Craven, Pamlico | 50 min |
| Apr 16, 9:01 PM EDT | Special Marine Warning | MHX | 44 min | |
| Apr 16, 9:05 PM EDT | Special Marine Warning | MHX | 40 min | |
| Apr 16, 9:16 PM EDT | Tornado Warning | MHX | Dare, Tyrrell | 44 min |
| Apr 16, 9:26 PM EDT | Special Marine Warning | MHX | 64 min | |
| Apr 16, 9:27 PM EDT | Tornado Warning | MHX | Dare | 33 min |
| Apr 16, 9:39 PM EDT | Tornado Warning | MHX | Dare, Hyde | 51 min |
| Apr 17, 12:15 AM EDT | Small Craft Advisory | MHX | 20 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.